Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

June 15, 2016Faribault County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 15, 2016, 2:59 AM CDT for Faribault County, Minnesota. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2016, 2:59 AM CDT (07:59 UTC)
Expired
Jun 15, 2016, 4:15 AM CDT
In force
76 min
Issued by
NWS Twin Cities, MN

County Faribault County, MN

The radar

The Minneapolis radar (KMPX), 148 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.0 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1276 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

452 
WWUS83 KMPX 150759
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
259 AM CDT WED JUN 15 2016

MNZ091-092-150915-
MARTIN-FARIBAULT-
259 AM CDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARTIN AND SOUTHERN
FARIBAULT COUNTIES...

AT 258 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRMONT...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...BLUE EARTH...ELMORE...BRICELYN...FROST...GRANADA...EAST CHAIN...
BRUSH CREEK...GUCKEEN...FAIRMONT AIRPORT...IMOGENE AND HUNTLEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 102 AND 138.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 1 AND 18.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4355 9456 4375 9439 4373 9372 4350 9375
      4350 9412
TIME...MOT...LOC 0758Z 274DEG 29KT 4363 9453 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 15, 12:52 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 15, 12:52 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1252 AM CDT WED JUN 15 2016

.SHORT TERM...(This afternoon through Wednesday)
Issued at 1135 AM CDT Tue Jun 14 2016

Main concern is the potential for tornadoes in western MN and
flooding in southern MN the rest of the afternoon and this evening.
There's a few complicating factors that make this a challenging
forecast, but will try to shed some light on how the rest of
the day is expected to evolve.

The main driver in todays weather is an Upper level shortwave that
is moving up from the southwest. An area of morning convection has
persisted along the leading edge of the H700 warm air advection
where there was 500 to 1000 J/kg of MUCAPE. The synoptic hour HiRes
models were having trouble with this area of convection, but the mid
morning runs of the HRRR (experimental) seem to have a pretty good
handle on it. However, those runs also tame down the redevelopment
of the convection across western MN later this afternoon, but if the
atmosphere can generate instability there should be storms to
follow.

This leads to the uncertainty in the forecast, namely instability.
Have a feeling that the HRRR may be under doing the redevelopment of
convection. Mid Level Lapse rates of 7 to 7.5 C/Km are just to the
southwest, and the Rap is forecasting those values to move across
western MN. With the line of thinking, there should be a narrow
window of instability for convection to re-fire across western MN
ahead of the main shortwave. If that is the case, the main threat
would be tornadoes. The HRRR forecast sounding hodographs show
veering winds with 200 to 300 m2/s2 of 0 to 1 km helicity. The
narrow CAPE profiles indicate marginal updrafts, so large hail risk
is probably minimal. Storms could transition to a wind threat late
this evening as convection progresses and the cold pool increases.
Tornadic storms in west central MN are difficult to see on radar
since the beam is over 10,000 ft above ground, so spotter reports
and storm tracker videos will be very helpful today if storms do
indeed form. Fortunately the surface low does not deepen rapidly, so
not expecting an outbreak or necessarily long track strong
tornadoes. Instead picture more brief touchdowns shortly after
convective initiation.

Heavy rain and flooding is also a concern. Very moist airmass with
Pwat values of 1.75 to 2 inches, plus the mid level winds should
yield slow storm motion. The upper level winds will in the H300 to
200 layer would support good outflow from the convection. Given the
recent heavy rain, and efficient totals from this morning's
convection, have issued a Flash Flood watch for the southern tiers
of MN counties.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 320 PM CDT Tue Jun 14 2016

Not much change in the extended period with tonight's system
moving off to the east...ending the precipitation in western
Wisconsin by early Wednesday evening. Elsewhere, continued cold
air advection will lead to more stable conditions along with lower
humidity levels Thursday and part of Friday.

By Friday afternoon, an area of high pressure that will keep most
of the Upper Midwest dry from Wednesday night through Friday
morning, will move off to the southeast, shifting the winds to the
south-southeast. This will lead to more humid and warmer
temperatures for the weekend.

Over the past few runs models the forecast continues to advertise
a large upper ridge building across the desert southwest over the
weekend. As this develops, the ridge begins to flatten over the
northern United States, leading to a strong westerly flow aloft.
A series of short waves will move along the northern periphery of
this upper ridge across the Northern Plains and Upper Midwest. As
a cold front slowly moves eastward, showers and thunderstorms will
develop along it, especially during the late afternoon and
overnight period where both the best instability resides and the
cap weakens. As the mean 85/70H is more from the southwest,
chances of the cold front to move southward before Saturday is
low. Not until a more west-northwest flow develops in the 85/70H
flow will chances of precipitation in the Upper Midwest increase.
I can not rule out a few low end chances of thunderstorms as early
as Friday night in west central/central Minnesota, but the bulk of
the activity should remain in North Dakota and Northern Minnesota.
Based on the main frontal boundary north of MPX forecast area over
the weekend, temperatures will be tricky as the thermo boundary
holds near the area, leading to a wide range of temperatures from
southern to northern Minnesota.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1247 AM CDT Wed Jun 15 2016

IFR/MVFR CEILINGS ARE POSSIBLE TONIGHT AT MANY OF THE TAF
SITES...AS WELL AS A BRIEF SHOWER IN THE MORNING. WINDS INCREASE
OUT OF THE W-NW DURING THE DAY TOMORROW. MVFR MIGHT NOT SCATTERED
UNTIL THE LATE AFTERNOON.

KMSP...

MVFR CEILINGS AND PERHAPS SOME PATCHY FOG IS POSSIBLE LATE
TONIGHT...OUTSIDE CHANCE OF A SHOWER IN THE MORNING. IF THE WIND
REMAINS UP...THEN THE CHANCE FOR FOG GOES DOWN BUT THE CHANCE FOR
LOW STRATUS REMAINS.

/OUTLOOK FOR KMSP/

THU...VFR. Wind NE 5-10 kts.
FRI...VFR. Wind SE 5-10 kts.
SAT...Mainly VFR. Chc MVFR/TSRA late. Wind SE 5-10 kts.
&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

SHORT TERM...JRB
LONG TERM...JLT
AVIATION...CLF
Hazardous weather outlook, Jun 14, 11:15 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 PM CDT TUE JUN 14 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
160415-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1115 PM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM DEVELOPMENT IS AGAIN POSSIBLE SATURDAY NIGHT AND
MONDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW FOR THAT TIME
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 14, 9:27 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
927 PM CDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HEAVY RAIN       NEW ULM                 44.31N 94.46W
06/14/2016  M3.00 INCH       BROWN              MN   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 14, 9:56 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
956 PM CDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HEAVY RAIN       MADELIA                 44.05N 94.42W
06/14/2016  M3.80 INCH       WATONWAN           MN   PUBLIC

            REPORTED VIA SOCIAL MEDIA. .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 14, 9:58 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
958 PM CDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HEAVY RAIN       LAKEVILLE               44.68N 93.24W
06/14/2016  M2.20 INCH       DAKOTA             MN   TRAINED SPOTTER

            OCCURRED IN NE PORTION OF CITY. .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 14, 9:59 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
959 PM CDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HEAVY RAIN       LAKEVILLE               44.68N 93.24W
06/14/2016  M2.20 INCH       DAKOTA             MN   TRAINED SPOTTER

            OCCURRED IN NE PORTION OF CITY. .

0942 PM     HEAVY RAIN       MADELIA                 44.05N 94.42W
06/14/2016  M3.80 INCH       WATONWAN           MN   PUBLIC

            REPORTED VIA SOCIAL MEDIA. .

0925 PM     HEAVY RAIN       NEW ULM                 44.31N 94.46W
06/14/2016  M3.00 INCH       BROWN              MN   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

0824 PM     HEAVY RAIN       NORTH MANKATO           44.18N 94.03W
06/14/2016  M5.75 INCH       NICOLLET           MN   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

0823 PM     HEAVY RAIN       1 S LAKE CRYSTAL        44.08N 94.22W
06/14/2016  M5.50 INCH       BLUE EARTH         MN   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

0750 PM     FLOOD            1 W HEIDELBERG          44.50N 93.65W
06/14/2016                   LE SUEUR           MN   PUBLIC

            FARM FIELDS FLOODED.

0745 PM     FLOOD            6 E MADELIA             44.04N 94.30W
06/14/2016                   BLUE EARTH         MN   LAW ENFORCEMENT

            COUNTY ROAD 128 CLOSED BETWEEN COUNTY ROAD
            30 AND COUNTY ROAD 32. TIME ESTIMATED.

0744 PM     FLOOD            1 S SKYLINE             44.13N 94.04W
06/14/2016                   BLUE EARTH         MN   LAW ENFORCEMENT

            COUNTY ROAD 1 (OLD HIGHWAY 66), CLOSED
            BETWEEN SKYLINE AND COUNTY ROAD 90. TIME
            ESTIMATED.

0743 PM     HEAVY RAIN       2 NNW EAGAN             44.84N 93.18W
06/14/2016  M2.30 INCH       DAKOTA             MN   PUBLIC

            .

0717 PM     HEAVY RAIN       ST. PETER               44.33N 93.96W
06/14/2016  M2.00 INCH       NICOLLET           MN   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

0711 PM     HEAVY RAIN       LAKE CRYSTAL            44.10N 94.22W
06/14/2016  M6.50 INCH       BLUE EARTH         MN   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

0600 PM     FLOOD            5 E LEWISVILLE          43.93N 94.34W
06/14/2016                   BLUE EARTH         MN   STORM CHASER

            WATER FLOWING ACROSS ROAD.

0549 PM     HEAVY RAIN       1 S MONTROSE            45.05N 93.91W
06/14/2016  U1.00 INCH       WRIGHT             MN   BROADCAST MEDIA

            DEEP WATER ACROSS ROAD IN 3 PLACES. RAIN
            AMOUNT ESTIMATED.

0516 PM     TSTM WND GST     6 NE ELLENDALE          43.94N 93.22W
06/14/2016  M51 MPH          STEELE             MN   MESONET

            APPROXIMATELY 10 MILES SOUTH OF OWATONNA.

0512 PM     TSTM WND DMG     WATERVILLE              44.22N 93.57W
06/14/2016                   LE SUEUR           MN   STORM CHASER

            FEW STREETS CLOSED DUE TO SCATTERED TREES
            OVER ROADS.

0512 PM     TSTM WND DMG     1 NE WATERVILLE         44.23N 93.56W
06/14/2016                   LE SUEUR           MN   STORM CHASER

            TREE DOWN OVER POWER LINE.

0509 PM     TSTM WND DMG     VERNON CENTER           43.96N 94.17W
06/14/2016                   BLUE EARTH         MN   AMATEUR RADIO

            FIFTEEN INCH DIAMETER TREE SNAPPED OFF AT
            THE BASE.

0432 PM     TORNADO          2 ESE KILKENNY          44.30N 93.53W
06/14/2016                   LE SUEUR           MN   STORM CHASER

            TWISTER SEEN 6 MILES NNE OF WATERVILLE.

0427 PM     FUNNEL CLOUD     3 SW EAGLE LAKE         44.13N 93.93W
06/14/2016                   BLUE EARTH         MN   LAW ENFORCEMENT

            .

0420 PM     TSTM WND DMG     SKYLINE                 44.14N 94.04W
06/14/2016                   BLUE EARTH         MN   LAW ENFORCEMENT

            TREE TOPPLED ONTO HOUSE.

0402 PM     FUNNEL CLOUD     2 S WATERVILLE          44.20N 93.57W
06/14/2016                   LE SUEUR           MN   TRAINED SPOTTER

            FUNNEL CLOUD MOVING ENE.

0402 PM     TORNADO          1 S WATERVILLE          44.20N 93.57W
06/14/2016                   LE SUEUR           MN   STORM CHASER

            TORNADO MOVING ENE.

0400 PM     HEAVY RAIN       MADELIA                 44.05N 94.42W
06/14/2016  M2.40 INCH       WATONWAN           MN   TRAINED SPOTTER

            OCCURRED IN LESS THEN 30 MINUTES. .

0400 PM     HEAVY RAIN       MADELIA                 44.05N 94.42W
06/14/2016  M2.40 INCH       WATONWAN           MN   TRAINED SPOTTER

            OCCURRED IN LESS THEN 30 MINUTES. .

0400 PM     TSTM WND DMG     NEW ULM                 44.31N 94.46W
06/14/2016                   BROWN              MN   TRAINED SPOTTER

            UPROOTED TREE AND MANY BRANCHES DOWN.
            OCCURRED AT THE CEMETERY.

0358 PM     FUNNEL CLOUD     2 W MADISON LAKE        44.20N 93.85W
06/14/2016                   BLUE EARTH         MN   AMATEUR RADIO

            TWO FUNNELS NOTED.

0334 PM     TORNADO          2 SSW VERNON CENTER     43.94N 94.18W
06/14/2016                   BLUE EARTH         MN   LAW ENFORCEMENT

            MULTIPLE REPORTS FROM LAW ENFORCEMENT.
            TORNADO TOUCHED DOWN FOR A SHORT PERIOD OF
            TIME THEN WENT BACK UP.

0325 PM     TSTM WND DMG     DARFUR                  44.05N 94.84W
06/14/2016                   WATONWAN           MN   LAW ENFORCEMENT

            FEW TREES DOWN.

0320 PM     TSTM WND DMG     ST. JAMES               43.98N 94.63W
06/14/2016                   WATONWAN           MN   TRAINED SPOTTER

            EIGHT TO NINE INCH DIAMETER TREE BRANCHES
            SEVERED. OCCURRED NEAR 8TH AVE N. AND 3RD
            ST. NORTH. .

0315 PM     TSTM WND DMG     ORMSBY                  43.85N 94.70W
06/14/2016                   WATONWAN           MN   LAW ENFORCEMENT

            FEW TREES DOWN.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Jun 15, 2:04 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
204 AM CDT WED JUN 15 2016

MNZ091-150800-
MARTIN-
204 AM CDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT MARTIN COUNTY...

AT 203 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KILEN WOODS
STATE PARK...OR 8 MILES NORTH OF JACKSON IN JACKSON COUNTY...MOVING
EAST AT 35 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM
WAS LOCATED TO THE SOUTHWEST OF THIS STORM, AND COULD ALSO IMPACT
MARTIN COUNTY AFTER THIS INITIAL STORM MOVES INTO THE AREA.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...SHERBURN...TRUMAN...TRIMONT...WELCOME...GRANADA...EAST CHAIN...
NORTHROP...FOXLAKE...FAIRMONT AIRPORT AND IMOGENE.

THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 112.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4358 9485 4385 9485 4385 9476 4384 9472
      4384 9425 4356 9425
TIME...MOT...LOC 0703Z 267DEG 31KT 4374 9505
Special weather statement, Jun 15, 2:59 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
259 AM CDT WED JUN 15 2016

MNZ091-092-150915-
MARTIN-FARIBAULT-
259 AM CDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARTIN AND SOUTHERN
FARIBAULT COUNTIES...

AT 258 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRMONT...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...BLUE EARTH...ELMORE...BRICELYN...FROST...GRANADA...EAST CHAIN...
BRUSH CREEK...GUCKEEN...FAIRMONT AIRPORT...IMOGENE AND HUNTLEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 102 AND 138.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 1 AND 18.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4355 9456 4375 9439 4373 9372 4350 9375
      4350 9412
TIME...MOT...LOC 0758Z 274DEG 29KT 4363 9453

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:04 AM CDTSpecial Weather StatementMPXMartin56 min
Jun 14, 7:45 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Eau Claire3 hr

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.